Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 203, NWS Austin/San Antonio, TX

June 14, 2007Kerr County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 14, 2007, 7:53 PM CDT for Kerr County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2007, 7:53 PM CDT (00:53 UTC)
Expired
Jun 14, 2007, 10:00 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Kerr County, TX

The radar

The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2024 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2034 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 150054
FFWEWX
TXC265-150300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED A

* FLASH FLOOD WARNING FOR...
  KERR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF KERRVILLE...

* UNTIL 1000 PM CDT

* AT 746 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF INGRAM
  TO 10 MILES NORTHWEST OF KERR WILDLIFE MGMT AREA...OR ALONG A LINE
  EXTENDING FROM 11 MILES NORTHWEST OF KERRVILLE TO 23 MILES
  SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HUNT...KERRVILLE STATE PARK AND CENTER POINT

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3027 9932 3029 9976 3005 9965 2990 9894
      3012 9892 3014 9932

$$
2 follow-up statements
000 
WGUS74 KEWX 150153
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT THU JUN 14 2007

TXC265-150300-
KERR TX-
850 PM CDT THU JUN 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR KERR
COUNTY...

AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING SOUTH OF KERRVILLE AND 
NEAR MOUNTAIN HOME.  THESE STORMS WERE MOVING SOUTHEAST AT 15 MPH.

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL CONTINUE TO IMPACT 
INTERSTATE 10 AND HIGHWAY 27.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3027 9932 3029 9976 3005 9965 2990 9894
      3012 9892 3014 9932

$$
000 
WGUS74 KEWX 150256
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 PM CDT THU JUN 14 2007

TXC265-150305-
KERR TX-
955 PM CDT THU JUN 14 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR KERR
COUNTY...

THE HEAVY RAINS HAVE ENDED OVER KERR COUNTY.  LIGHT TO MODERATE 
SHOWERS WILL LINGER FOR ANOTHER HOUR, BUT NO FLASH FLOOD PRODUCING 
RAINS ARE EXPECTED.

LAT...LON 3027 9932 3029 9976 3005 9965 2990 9894
      3012 9892 3014 9932

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:12 PM CDT, 41 minutes earlier.

Area forecast discussion, Jun 14, 7:12 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT THU JUN 14 2007

.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUED TO PROPAGATE TO THE WEST
ACROSS THE HILL COUNTRY AS AN OUTFLOW MOVES WEST WHILE OTHERS WERE
MOVING EAST ACROSS THE AUSTIN METRO AREA WITH OTHER OUTFLOWS ALONG
THE I-35 CORRIDOR. HAVE UPDATED TO BOOST POPS IN THE ABOVE AREAS
AND INCLUDE POPS FOR THE WESTERN HILL COUNTRY. OTHERWISE, ONGOING
SOUTH CENTRAL TEXAS FORECASTS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 645 PM CDT THU JUN 14 2007/

AVIATION...
CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE KSAT T
-KHYI-KAUS AERODROME FM 00Z TO 02Z. MOST OF THE ACTIVITY WILL
DISSIPATE AROUND SUNSET. CONDITIONS WILL VARY BETWEEN MVFR AND
IFR. OUTSIDE OF THE THUNDERSTORMS ACTIVITY, VFR SKIES PREVAIL WILL
FEW CLOUDS. RESIDUAL DEBRIS CLOUDS ARND 35HND FT WILL PERSIST FM
04Z TO 07Z. AFTERWARD MOST OF THE CLOUDINESS WILL HAVE
DISSIPATED. ARND SUNRISE, MVFR CIGS WILL SPREAD INLAND, THEN
BECOME SCATTERED BY 16Z. ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON HOURS FROM KAUS
TO KSAT.

PREV DISCUSSION... /ISSUED 328 PM CDT THU JUN 14 2007/

DISCUSSION...
INSTABILITY ACROSS THE REGION HAS BECOME QUITE APPARENT AS
CONVECTIVE ACTIVITY HAS FIRED UP ACROSS THE HILL COUNTRY AND
ADJACENT AREAS. WILL GENERALLY SEE THESE STORMS INCREASING IN
AREAL COVERAGE THROUGH THIS AFTERNOON AND EVENING. THE CHANCE FOR
RAIN WILL REMAIN IN THE PICTURE THROUGH THE NEXT FEW DAYS AS THE
UPPER LOW CURRENTLY OVER THE OKLAHOMA PANHANDLE SLOWLY DRIFTS
SOUTHEASTWARD.

THE CONTINUING TREND OF WEAK WINDS ALOFT DO NOT BODE WELL FOR OUR
AREA, AS THIS IS AN INDICATOR THAT ANY STORMS WHICH DEVELOP WILL
BE SLOW-MOVING. WITH AMPLE MOISTURE IN THE ATMOSPHERIC COLUMN (PW
VALUES ACROSS THE REGION ARE HOLDING STEADY AT 1.5 TO 2 INCHES),
THE STORMS ARE ALSO EXPECTED TO BE EFFICIENT RAIN PRODUCERS. AT THIS
POINT IN TIME, A FLASH FLOOD WATCH IS A BIT PREMATURE CONSIDERING
MOST OF THE AREA HASNT SEEN MUCH IN THE WAY OF RAIN IN OVER A
WEEK. HOWEVER...WITH THE EXISTING STORMS, WILL PROBABLY SEE SOME
MINOR FLOODING PROBLEMS THIS EVENING IN URBAN AND OTHER FLOOD-
PRONE AREAS. HAVE GONE WITH LOCALLY HEAVY RAINFALL WORDING IN THE
ZFP FOR THIS EVENING TO ADDRESS THIS CONCERN. SINCE THERE IS A
THREAT FOR HEAVY RAIN THROUGH THE WEEKEND, A FLASH FLOOD WATCH
WILL LIKELY BE NECESSARY SOME TIME TOMORROW.

MOST OF THE REGION IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS (PLEASE
REFER TO THE SPC SEVERE OUTLOOK PRODUCT FOR FURTHER INFORMATION) FOR
THE REST OF THIS AFTERNOON THROUGH EARLY TOMORROW MORNING. THE MAIN
THREAT WITH THESE STORMS WILL GENERALLY BE STRONG WINDS SINCE WARM
TEMPERATURES ALOFT WILL INHIBIT HAIL GROWTH. HOWEVER...WILL NOT RULE
OUT THE POSSIBILITY OF SMALL HAIL THIS EVENING AND TONIGHT. HAVE ALSO
MADE MENTION OF THIS IN THE ZFP.

MAXIMUM TEMPERATURES THROUGH THE NEXT FEW DAYS WILL BE A FEW
DEGREES LOWER THAN NORMAL DUE TO THE EXPECTED RAIN AND OVERCAST
CONDITIONS. ONCE THE UPPER LOW EJECTS TO THE NORTHEAST LATE THIS
WEEKEND, THE CHANCES FOR RAIN WILL EXIT THE PICTURE WITH DAYTIME
HIGHS EXPECTED TO RETURN TO THE MID 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  93  72  90  72 /  50  40  50  40  40
AUSTIN BERGSTROM INTL AIRPORT  72  93  72  90  73 /  50  40  50  40  40
DEL RIO INTL AIRPORT           74  95  75  97  75 /  10  10  20  -   10
SAN ANTONIO INTL AIRPORT       74  93  73  91  73 /  20  20  30  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/06
Hazardous weather outlook, Jun 14, 5:34 AM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT THU JUN 14 2007

TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
534 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
SECTIONS OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA
AND NORTHERN HILL COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE OVER THE SAME AREA AND MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY NIGHT ACROSS NORTHEAST SECTIONS OF SOUTH CENTRAL
TEXAS...INCLUDING THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE SAME
AREA AND MAY RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING AND FRIDAY
EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:15 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more49 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.